View Full Version : Do I have biplor/mania? or is it just my add medication? (adderall)


thelonelydoyle
05-08-16, 12:18 AM
First of all I want to say this is my first time posting to this forum, and I have came here for the first time because of my problem.

So for the past few weeks, I have been worried/curious about me might having mania/bipolar through the things my friends say to me, and thoughts about myself. However after researching further I have come to realize that the effects of adderall may be creating a fake illusion of me having bipolar disorder.

I was diagnosed with add (not hyperactive) around 6 years ago. I take adderall my add, but I only take it when at school because I feel as if it is unnecessary to take it outside school. For the past three years I have been at school, very confident and feel happy, I will be someone and do great things, I am better than others. I just figured that this was who i am, I kid with high self esteem. Recently, on the weekends and after school, I have been less confident in things I usually feel very good about (grades, projects, myself in general)

Here is an example to help explain what I am trying to say

I have good grades, a good gpa, and others compliment me on it, and I myself feel very good about it. I sometimes fascinate about what I will do in life and how great I might be. Two weeks ago I completed segment 1 of drivers instructor. The instructor told me, and my parent personally, that I struggled at some things, and was overall below average then most of the other students, but I was still "passable" so I passed.

After I got home I went to my room, went to my bed. Then I started to reflect on it, and started squirming, rolling, panicking, crying. I thought about what if I can't improve my driving? what if I can't drive? then my thoughts led me to asking myself am I really as amazing as I think I am? Will I actually amount to anything? Am I even talented at anything? Do I even have the knowledge to succeed? After asking myself these questions, and upsetting myself very much about it, an hour and a half later I suddenly stopped thinking about it, and felt fine, and continued one not answering a single one of those questions.

This is not the first time something like this has happened, frequently I can be the most positive person ever, and then the most littlest things completely change my mood about myself and everything else around me. Recently I have been searching to find out more about why I am completely positive and confident, then neglect everything I once thought later on. This almost seems like signs of bipolar/mania depression, but I don't know for sure.

So I want to know if all of this is because of the adderall I take, or I may have a bipolar/mania disorder? or perhaps some kind of other disorder?

Pilgrim
05-08-16, 07:15 PM
IMO, this is all supposition. Remember bi polar / mania is the throw away term used in psychiatry. To me it sounds like your a person that may have a lot of underlying anxiety.
I was/am very much like this. My thoughts are see and acknowledge anxiety but don't act on it. I've found the older I get the less anxiety I have.

Cyllya
05-13-16, 12:18 AM
I'm not a big expert on bipolar, but it's my understanding that bipolar episodes normally only start every few months and having 4+ episodes per year is called rapid cycling. Your description sounds more like mood swings to me.

There are multiple possible causes, but it does seem likely that misusing Adderall like this would cause these kinds of problems. Skipping days will cause you to get withdrawal effects (depression) on the skipped days and stronger side effects (euphoria) on days when you restart. Taking it consistently every day should even out the effects. Avoiding the withdrawal in the evenings might be harder, but there's probably options if you discuss the problem with your doctor. The solution might be something like taking your last dose later in the day, taking an additional dose each day, taking a higher dose, or taking an extended-release version of the medicine.

Some people need to skip a few days every now and then because they build up too much tolerance if they take the drug consistently, but you're probably putting yourself through unnecessary misery to skip two days every week.